MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SELECT LPES; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SELECT LPES; CATHETER, CONTINUOUS FLUSH
Model Number 606-S155X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity, and were not provided.Procode is krd/hcg.The initial reporter phone is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated.If the device returns, a device investigation will be performed.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.Based on the photos, no apparent damage could be observed on the device.However, the coil is observed protruding from the distal tip of the microcatheter.Only part of the microcatheter was shown.Additional investigation will be performed when the device is returned and received.A review of manufacturing documentation associated with this lot (30023533) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00382.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that after a sudden severe headache followed by syncope during physical exercise, the (b)(6) year-old female patient presented on intake cranial computed tomography (ct) scan showed spontaneous subarachnoid hemorrhage, fisher grade iii, hunt-hess ii, evolving with coma one hour after hospital admission.The patient underwent an emergency cerebral angiography of the six vessels, followed by embolization of a large aneurysm in an ophthalmic segment of the right internal carotid artery (ica).During the procedure, the 150cm x 5cm prowler select lpes microcatheter (606s155x / 30023533) was used.The first coil, a 12mm x 30cm cashmere 14 platinum coil (src14123020 / l12872) was being introduced into the microcatheter and it was noted that there was resistance between the coil and the microcatheter during coil advancement on the initial positioning of the coil through the microcatheter to reach the target aneurysm.As a result, it was not viable to position or maneuver the coil within the aneurysm.The coil became stuck in the microcatheter.The physician removed the microcatheter and the coil combination and replaced both the coil and the microcatheter.It was reported that the guidewire was smoothly advanced in the microcatheter.Continuous flush was maintained through the microcatheter.There was no damage noted on the microcatheter upon removal from the patient; there was nothing noted to be obstructing the microcatheter.There was no blood flow restriction or reduction observed as a result of the reported issue.The control cable (cb00015700 / l14753) was used; a pre-deployment electrical check was not performed.The control cable was also replaced to complete the procedure.There was an approximate prolongation of the procedure by 15 to 20 minutes; however, the delay was not considered clinically significant.There was no adverse event or patient complication reported during the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 12/09/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that after a sudden severe headache followed by syncope during physical exercise, the 59-year-old female patient presented on intake cranial computed tomography (ct) scan showed spontaneous subarachnoid hemorrhage, fisher grade iii, hunt-hess ii, evolving with coma one hour after hospital admission.The patient underwent an emergency cerebral angiography of the six vessels, followed by embolization of a large aneurysm in an ophthalmic segment of the right internal carotid artery (ica).During the procedure, the 150cm x 5cm prowler select lpes microcatheter (606s155x / 30023533) was used.The first coil, a 12mm x 30cm cashmere 14 platinum coil (src14123020 / l12872) was being introduced into the microcatheter and it was noted that there was resistance between the coil and the microcatheter during coil advancement on the initial positioning of the coil through the microcatheter to reach the target aneurysm.As a result, it was not viable to position or maneuver the coil within the aneurysm.The coil became stuck in the microcatheter.The physician removed the microcatheter and the coil combination and replaced both the coil and the microcatheter.It was reported that the guidewire was smoothly advanced in the microcatheter.Continuous flush was maintained through the microcatheter.There was no damage noted on the microcatheter upon removal from the patient; there was nothing noted to be obstructing the microcatheter.There was no blood flow restriction or reduction observed as a result of the reported issue.The control cable (cb00015700 / l14753) was used; a pre-deployment electrical check was not performed.The control cable was also replaced to complete the procedure.There was an approximate prolongation of the procedure by 15 to 20 minutes; however, the delay was not considered clinically significant.There was no adverse event or patient complication reported during the procedure.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.Based on the photos, no apparent damage could be observed on the device.However, the coil is observed protruding from the distal tip of the microcatheter.Only part of the microcatheter was shown.The complaint device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 150cm x 5cm prowler select lpes microcatheter was returned contained in a pouch.Visual inspection was performed.The hub was observed occluded by a reddish material.The distal section is occluded by the embolic coil that is stuck inside the microcatheter lumen.The embolic coil is stretched and could not be removed from the microcatheter even after flushing.No other damage or other anomaly was observed on the returned microcatheter.The observation is consistent with the photos of the complaint device.Dimensional evaluation: the outer diameter (od) of the microcatheter was measured and was confirmed to be within specification.Measurement of the inner diameter (id) could not be taken due to the reddish-brown material observed on the microcatheter.The hub and distal ids could not be measured.The actual microcatheter od (5cm from the distal end) was measured to be 0/0299 inch; specification: maximum 0.032 inch.A review of manufacturing documentation associated with this lot (30023533) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that when the complaint coil was being introduced into the concomitant 150cm x 5cm prowler select lpes microcatheter, it was noted that there was resistance between the coil and the microcatheter during coil advancement on the initial positioning of the coil through the microcatheter to reach the target aneurysm.As a result, it was not viable to position or maneuver the coil within the aneurysm.The coil became stuck in the microcatheter.As a result, it was not viable to position or maneuver the coil within the aneurysm.The issue was confirmed based on the evaluation of the returned device.The embolic coil was stuck in the microcatheter as reported.The complaint did document that there was no damage noted on the microcatheter and nothing was obstructing it, however, there was the reddish-brown material occluding the hub of the microcatheter.This may have been a contributing factor to the issue reported in the complaint.No anomaly / damage was observed aside from the occlusion by the reddish-brown material.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00382 and 3008114965-2020-00390.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT LPES
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10511462
Report Number3008114965-2020-00390
Device Sequence Number14288947
Product Code KRA
UDI-Device Identifier10886704028802
UDI-Public10886704028802
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number606-S155X
Device Catalogue Number606S155X
Device Lot Number30023533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date12/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CASH 14 PLAT COIL 12MMX30CM; CONNECTING CABLE
Patient Age59 YR